Alert archive / Georgia / Red Flag Warnings in 2010
Red Flag Warning 40, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Nov 9, 2010, 2:13 PM EST for 56 counties in Georgia. It took effect at Nov 10, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2010, 2:13 PM EST (19:13 UTC)
- In effect from
- Nov 10, 2010, 12:00 PM EST
- Expired
- Nov 10, 2010, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 56 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Crisp County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Houston County, GA, Jackson County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Montgomery County, GA, Oconee County, GA, Peach County, GA, Pickens County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Twiggs County, GA, Union County, GA, Walton County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339 WWUS82 KFFC 091913 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 213 PM EST TUE NOV 9 2010 GAZ006-008-009-014>016-022>024-100315- /O.NEW.KFFC.FW.W.0040.101110T1700Z-101110T2300Z/ /O.CON.KFFC.FW.W.0039.000000T0000Z-101109T2300Z/ FANNIN-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-FORSYTH-HALL-BANKS- 213 PM EST TUE NOV 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR ALL BUT EXTREME NORTHWEST GEORGIA DUE TO LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY FOR NORTHEAST GEORGIA DUE TO LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY FOR NORTHEAST GEORGIA...GENERALLY NORTH AND EAST OF A LINE FROM BLUE RIDGE TO CUMMING TO HOMER. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR ALL BUT EXTREME NORTHWEST GEORGIA. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT AND NORTHWEST WINDS TODAY AND EAST WINDS WEDNESDAY AFTERNOON NEAR 5 TO 10 MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING THIS AFTERNOON INCLUDES THE OCONEE AND MOST OF THE CHATTAHOOCHEE NATIONAL FOREST. THE WARNING TOMORROW INCLUDES PARTS OF THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$ GAZ004-011-092300- /O.EXA.KFFC.FW.W.0039.000000T0000Z-101109T2300Z/ WHITFIELD-CHATTOOGA- 213 PM EST TUE NOV 9 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR ALL BUT EXTREME NORTHWEST GEORGIA DUE TO RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR ALL BUT EXTREME NORTHWEST GEORGIA. WHITFIELD AND CHATTOOGA COUNTIES HAVE BEEN ADDED TO THE WARNING. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT AND NORTHWEST WINDS 5 TO 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE OCONEE AND MOST OF THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$ GAZ005-007-012-013-019>021-025-027-030>039-041>062-066>076- 078>086-089>098-102>113-092300- /O.CON.KFFC.FW.W.0039.000000T0000Z-101109T2300Z/ MURRAY-GILMER-GORDON-PICKENS-FLOYD-BARTOW-CHEROKEE-JACKSON- MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE- OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK- WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN- WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB- TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION- SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART- WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 213 PM EST TUE NOV 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR ALL BUT EXTREME NORTHWEST GEORGIA DUE TO LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR ALL BUT EXTREME NORTHWEST GEORGIA...GENERALLY SOUTH AND EAST OF A LINE FROM SUMMERVILLE TO CALHOUN TO DALTON. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT AND NORTHWEST WINDS 5 TO 10 MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE OCONEE AND MOST OF THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
5 follow-up statements
238 WWUS82 KFFC 092309 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 609 PM EST TUE NOV 9 2010 GAZ006-008-009-014>016-022>024-100715- /O.EXP.KFFC.FW.W.0039.000000T0000Z-101109T2300Z/ /O.CON.KFFC.FW.W.0040.101110T1700Z-101110T2300Z/ FANNIN-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-FORSYTH-HALL-BANKS- 609 PM EST TUE NOV 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY FOR NORTHEAST GEORGIA DUE TO LOW RELATIVE HUMIDITY... ...RED FLAG WARNING HAS EXPIRED FOR THIS AFTERNOON... THE RED FLAG WARNING FOR THIS AFTERNOON IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES ACROSS MOST OF NORTH AND CENTRAL GEORGIA HAVE INCREASED TO GREATER THAN 25 PERCENT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY FOR NORTHEAST GEORGIA...GENERALLY NORTH AND EAST OF A LINE FROM BLUE RIDGE TO CUMMING TO HOMER. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT AND NORTHEAST WINDS OF 5 TO 10 MPH WEDNESDAY AFTERNOON. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES PARTS OF THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$ GAZ004-005-007-011>013-019>021-025-027-030>039-041>062-066>076- 078>086-089>098-102>113-100015- /O.EXP.KFFC.FW.W.0039.000000T0000Z-101109T2300Z/ WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON-PICKENS-FLOYD-BARTOW- CHEROKEE-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 609 PM EST TUE NOV 9 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR THIS AFTERNOON FOR ALL BUT NORTHWEST GEORGIA IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES HAVE INCREASED ABOVE 25 PERCENT. $$
494 WWUS82 KFFC 100235 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 PM EST TUE NOV 9 2010 GAZ006-008-009-014>016-022>024-101045- /O.CON.KFFC.FW.W.0040.101110T1700Z-101110T2300Z/ FANNIN-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-FORSYTH-HALL-BANKS- 935 PM EST TUE NOV 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY FOR NORTHEAST GEORGIA DUE TO LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY FOR NORTHEAST GEORGIA...GENERALLY NORTH AND EAST OF A LINE FROM BLUE RIDGE TO CUMMING TO HOMER. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT AND NORTHEAST WINDS OF 5 TO 10 MPH WEDNESDAY AFTERNOON. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES PARTS OF THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$
972 WWUS82 KFFC 100728 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 228 AM EST WED NOV 10 2010 GAZ006-008-009-014>016-022>024-102000- /O.CON.KFFC.FW.W.0040.101110T1700Z-101110T2300Z/ FANNIN-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-FORSYTH-HALL-BANKS- 228 AM EST WED NOV 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR NORTHEAST GEORGIA DUE TO LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT AND NORTHEAST WINDS OF 5 TO 10 MPH WEDNESDAY AFTERNOON. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES PARTS OF THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$
438 WWUS82 KFFC 101408 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 908 AM EST WED NOV 10 2010 GAZ006-008-009-014>016-022>024-102300- /O.CON.KFFC.FW.W.0040.101110T1700Z-101110T2300Z/ FANNIN-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-FORSYTH-HALL-BANKS- 908 AM EST WED NOV 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR NORTHEAST GEORGIA DUE TO LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR NORTHEAST GEORGIA FROM FANNIN TO FORSYTH COUNTIES AND EAST. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND NORTHEAST WINDS OF 5 TO 10 MPH THIS AFTERNOON. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES PARTS OF THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$
726 WWUS82 KFFC 101837 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 137 PM EST WED NOV 10 2010 GAZ007-013-021-025-027-032>037-043>045-047-055-061-072>076- 082>086-090>098-102>113-102300- /O.EXA.KFFC.FW.W.0040.000000T0000Z-101110T2300Z/ GILMER-PICKENS-CHEROKEE-JACKSON-MADISON-COBB-NORTH FULTON- GWINNETT-BARROW-CLARKE-OCONEE-DOUGLAS-SOUTH FULTON-DEKALB-WALTON- CLAYTON-HANCOCK-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-BIBB- TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 137 PM EST WED NOV 10 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR PARTS OF NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR PARTS OF NORTH AND CENTRAL GEORGIA DUE TO LOW HUMIDITIES. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 15 TO 25 PERCENT AND NORTHEAST WINDS OF 5 TO 10 MPH THIS AFTERNOON. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES PARTS OF THE CHATTAHOOCHEE AND OCONEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$ GAZ006-008-009-014>016-022>024-102300- /O.CON.KFFC.FW.W.0040.000000T0000Z-101110T2300Z/ FANNIN-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-FORSYTH-HALL-BANKS- 137 PM EST WED NOV 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR NORTHEAST GEORGIA FOR LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR PARTS OF NORTHEAST GEORGIA DUE TO LOW HUMIDITIES. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND NORTHEAST WINDS OF 5 TO 10 MPH THIS AFTERNOON. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES PARTS OF THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Nov 9, 12:40 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Nov 9, 12:40 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1240 PM EST TUE NOV 9 2010 .UPDATE... /ISSUED AT 830 AM EST TUE NOV 9 2010/ NO CHANGES TO THE FORECAST. DRY WEATHER CONTINUING. BDL && .PREV DISCUSSION... SHORT TERM /TODAY THROUGH THURSDAY/... /ISSUED 241 AM EST TUE NOV 9 2010/ UPPER LEVEL RIDGING BUILDS ACROSS THE EASTERN U.S. WHILE THE SURFACE HIGH CONTINUES TO PREVAIL. THE UPPER LOW CURRENTLY OFF THE COAST OF NEW ENGLAND SLOWLY SHIFTS OUT TO SEA BY TOMORROW AFTERNOON...KEEPING DRY NORTHWEST FLOW ALOFT ACROSS GEORGIA THROUGH THEN. GFS/ECMWF/NAM ALL SHOW VERY LITTLE MOISTURE IN THE LOWEST LAYERS THROUGH THURSDAY WHEN MOISTURE BEGINS TO INCREASE A BIT. LACK OF MOISTURE AND THICKNESS VALUES SUGGESTING WARM AFTERNOON HIGHS AND COOL OVERNIGHT LOWS. MET GUIDANCE HAS PERFORMED WELL THE PAST WEEK...AND IS IN LINE WITH 5 AND 30 DAY BIAS-ADJUSTED TEMPERATURES SO WILL INITIALIZE BASED UPON MET AND MAKE MINOR TWEAKS. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... /ISSUED 241 AM EST TUE NOV 9 2010/ RIDGING PATTERN WILL WEAKEN SOMEWHAT...AND SHIFT EASTWARD OVER THE WEEKEND AS IT BECOMES SQUEEZED BY ATLANTIC LOW AND A WEST COAST LOW. A SHORT WAVE CROSSES THE ROCKIES ON FRIDAY AND SWINGS NORTHWARD ACROSS THE THE PLAINS INTO THE GREAT LAKES AREA BY SATURDAY NIGHT. SOME DISCREPANCIES NOTED IN GFS/ECMWF...BUT GENERAL PATTERN IS CONSISTENT. GFS/ECMWF SLOWING THE PROGRESSION OF THE ASSOCIATED SURFACE FRONT WITH ECMWF APPROACHING NORTHWEST GEORGIA EARLY SUNDAY WITH GFS JUST A BIT FURTHER SOUTH/EAST. BOTH MODELS DEVELOPING A SURFACE LOW OVER EAST TEXAS JUST AHEAD OF A REINFORCING SHORT WAVE BY MONDAY. AGAIN GFS FURTHER SOUTH/EAST WITH TRACK OF SURFACE LOW THAN ECMWF ALTHOUGH OVERALL PATTERN AND TIMING ARE IN AGREEMENT. MOISTURE RETURN AHEAD OF THE SYSTEM IS ANEMIC AT BEST THROUGH SATURDAY...WITH BEST CHANCES FOR RAIN SUNDAY NIGHT AND MONDAY AND MAINLY OVER PORTIONS OF NORTH AND WEST GEORGIA. CONFIDENCE IN LATEST SOLUTIONS FOR DAYS 6 AND 7 LOW BASED UPON DIVERGENCE WITH EARLIER SOLUTIONS...AND WITH LACK OF AFOREMENTIONED MOISTURE AND FORCING CONTINUE TO THINK THUNDERSTORM POTENTIAL IS MINIMAL AT THIS TIME. EXTENDED TEMPERATURES CONTINUE TOWARD NORMAL FOR THIS TIME OF YEAR. 12 && AVIATION... 18Z UPDATE NOT MUCH CHANGE FROM THE PREVIOUS FORECAST. HAD TO BUMP UP THE WINDS AND ADD A FEW GUSTS FOR THIS AFTERNOON. FFC 88D VAD WIND PROFILE SHOWING 15 TO 25 KTS FROM 2000 FT TO 4000 FT AND ALREADY SEEING GUSTS AT ATL/FTY. WINDS WILL DIMINISH RAPIDLY THIS EVENING. SHORTLY AFTER DAYBREAK WINDS WILL BECOME NORTHEAST AT 5 KTS OR LESS AND HOLD THROUGH THE DAY. MOISTURE PROFILES SHOW SOME CIRRUS TOMORROW...OTHERWISE CLOUD FREE THROUGH THE FORECAST CYCLE. //ATL CONFIDENCE...18Z UPDATE... HIGH IN ALL ELEMENTS. && FIRE WEATHER... /ISSUED 241 AM EST TUE NOV 9 2010/ RH AND FUEL CRITERIA WILL BE MET OVER ALL BUT FAR NORTHWEST COUNTIES OF CWA THIS AFTERNOON. FUELS YESTERDAY REACHED 6-9 PCT OVER CENTRAL AND MUCH OF NORTH GA....AND SHOULD BE AT LEAST THAT LOW THIS AFTERNOON WITH WARMER AFTERNOON TEMPS AND ABUNDANT SUNSHINE. HAVE EXTENDED THE RED FLAG WARNING TO INCLUDE ALL BUT FAR NORTHWEST GEORGIA...THROUGH 6 PM. RH CRITERIA LOOKS TO MISS THE DURATION CRITERIA ON WEDNESDAY AND WILL HOLD OFF ON ANY ISSUANCE FOR THE TIME BEING. LATER SHIFTS NEED TO WATCH THIS CLOSELY. 12 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 43 74 43 72 / 0 0 0 5 5 ATLANTA 74 48 74 49 71 / 0 0 0 5 5 BLAIRSVILLE 69 36 70 34 69 / 0 0 0 5 5 CARTERSVILLE 73 36 73 39 72 / 0 0 0 5 5 COLUMBUS 77 44 77 47 75 / 0 0 0 5 5 GAINESVILLE 74 45 73 46 71 / 0 0 0 5 5 MACON 76 39 76 40 75 / 0 0 0 5 5 ROME 73 35 75 36 73 / 0 0 0 5 5 PEACHTREE CITY 73 33 74 37 73 / 0 0 0 5 5 VIDALIA 76 48 77 50 73 / 0 5 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB... BLECKLEY...BUTTS...CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DAWSON...DEKALB... DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD... FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT... HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALTON...WARREN...WASHINGTON... WEBSTER...WHEELER...WHITE...WILCOX...WILKES...WILKINSON. &&
Hazardous weather outlook, Nov 9, 5:19 AM EST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 519 AM EST TUE NOV 9 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 519 AM EST TUE NOV 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED FOR ALL BUT NORTHWEST GEORGIA THIS AFTERNOON. .SYNOPSIS... HIGH PRESSURE ANCHORED OVER THE DEEP SOUTH WILL KEEP NORTH AND CENTRAL GEORGIA NEARLY CLOUD FREE THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE DANGEROUS FIRE WEATHER CONDITIONS DUE TO LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE LEVELS. .DISCUSSION... VERY DRY CONDITIONS ARE EXPECTED ACROSS ALL BUT NORTHWEST GEORGIA TODAY. LONG DURATIONS OF LOW HUMIDITY BELOW 25 PERCENT... NORTHWEST WINDS AROUND 10 MPH... AND LOW FUEL MOISTURE VALUES WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Georgia, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.